• While on tamoxifen should you take vitamin K because of blood clots. I just bought some chewable calcium tablets and didn't notice it vit k?

    Asked by deethorpe on Tuesday, April 2, 2013

    While on tamoxifen should you take vitamin K because of blood clots. I just bought some chewable calcium tablets and didn't notice it vit k?

    I know that vitamin K can be a blood clotting vitamin, anyone know anything about that?

    2 Answers from the Community

    • Peroll's Avatar
      Peroll

      I is always a good idea to ask your Dr before taking any thing including vitimins or other over the counter supplements as there are a lot of things that can interact with your current or even past cemo meds that might make them less effective or worse. Best policy is to ask before changing anything. Good Luck

      almost 4 years ago
    • nancyjac's Avatar
      nancyjac

      I agree with Peroll that you should ask you oncologist before taking any new supplements, but I'm not aware of any issues regarding vitamin K as relates to Tamoxifen or blood clots. No known toxicity is associated with high doses of vitamin K, so no tolerable upper intake level (UL) has been set.
      Blood clotting studies in doses in rats as high as 250 mg/kg body weight did not alter blood-clotting.

      almost 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.